MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ INDIA INK REAGENT DROPPER; STAINS, MICROBIOLOGIC

BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ INDIA INK REAGENT DROPPER; STAINS, MICROBIOLOGIC
Model Number 261194
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code Chemical Exposure (2570)
Date of Event 10/20/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using bd bbl¿ india ink reagent dropper the ink was injected under the skin of a patient.This is an off label use of this product.This material is a possible carcinogen and the patient received additional radiation treatment.The following information was provided by the initial reporter: "customer reporting injection with india ink into patient skin".
 
Additional Manufacturer Narrative
D6.Investigation summary: this memo serves to summarize findings on your recent complaint (b)(4) on product 261194 (dropper india ink), lot number b02d125m, where it was requested if it was okay for the india ink to be injected subcutaneously." customer asking if product 261194 is acceptable for internal use." a review of past complaints on this product over the past 12 months does not indicate a trend on this issue.A review of the device history record does not show any manufacturing issues.No photos or returns were available.Retention samples were satisfactory.Based on the investigation, no defect was observed.There is no systemic failure in the manufacturing process and the retention samples were satisfactory.The product was used outside of product claims.As no deviations were observed in the investigation, no corrective or preventive actions are indicated at this time.However, bd will continue to monitor for trending.Based on the evaluation of the investigation, the complaint was not confirmed.A definite root cause could not be determined.
 
Event or Problem Description
It was reported that while using bd bbl¿ india ink reagent dropper the ink was injected under the skin of a patient.This is an off label use of this product.This material is a possible carcinogen and the patient received additional radiation treatment.The following information was provided by the initial reporter: "customer reporting injection with india ink into patient skin.".

Brand Name
BD BBL¿ INDIA INK REAGENT DROPPER
Common Device Name
STAINS, MICROBIOLOGIC
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
katie swenson
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key12832422
Report Number1119779-2021-01841
Device Sequence Number11905042
Product Code JTS
UDI-Device Identifier30382902611944
UDI-Public30382902611944
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/28/2024
Device Model Number261194
Device Catalogue Number261194
Device Lot NumberB02D125M
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2021
Supplement Date Received by Manufacturer05/17/2022
Initial Report FDA Received Date11/17/2021
Supplement Report FDA Received Date05/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown